MAUDE Adverse Event Report: SYNTHES GMBH LARGE CHUCK WITH KEY DRILLING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH LARGE CHUCK WITH KEY DRILLING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.253
Medical Device Problem Codes Detachment of Device or Device Component (2907); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the large chuck with key drilling speed device ball bearings had fallen out so the piece would not work anymore."we do have those in a small pouch".There was not patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.E1: phone extension: (b)(6).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the received photo was reviewed.The described failure by the customer was confirmed.The received photo was reviewed and compered to a known good unit.It was found that the device failed visual inspection due to fell out bearing balls.Based on the provided photo it shows that the balls from the bearing came out of the device, leading to the conclusion that the bearing broke inside.The most probable root cause can be traced to normal wear, this is supported by the fact that the device was never serviced since manufacturing in june 2017.As part of synthes quality process all devices are manufactured, inspected, and released to approved specifications.The ifu states the following regarding the reported issue that was observed by the user or customer: servicing this system requires regular maintenance service, at least once a year, in order to maintain its functionality.This service has to be performed by the original manufacturer or an authorized site.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the received photo was reviewed.The described failure by the customer was confirmed.The received photo was reviewed and compared to a known good unit.It was found that the device failed visual inspection due to fell out bearing balls.Based on the provided photo it shows that the balls from the bearing came out of the device, leading to the conclusion that the bearing broke inside.The most probable root cause can be traced to normal wear, this is supported by the fact that the device was never serviced since manufacturing in june 2017.As part of synthes quality process all devices are manufactured, inspected, and released to approved specifications.The ifu states the following regarding the reported issue that was observed by the user or customer: servicing this system requires regular maintenance service, at least once a year, in order to maintain its functionality.This service has to be performed by the original manufacturer or an authorized site.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
LARGE CHUCK WITH KEY DRILLING SPEED
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
9083863534
MDR Report Key23605646
Report Number8030965-2025-11639
Device Sequence Number9918194
Product Code HWE
UDI-Device Identifier07611819979734
UDI-Public(01)07611819979734
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.253
Device Lot Number106651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/08/2026
01/12/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/09/2026
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown